Advertisement

Harmonic Maps Relative to \(\alpha \)-Connections

  • Keiko UohashiEmail author
Chapter
Part of the Signals and Communication Technology book series (SCT)

Abstract

In this paper, we study harmonic maps relative to \(\alpha \)-connections, but not necessarily relative to Levi-Civita connections, on Hessian domains. For the purpose, we review the standard harmonic map and affine harmonic maps, and describe the conditions for harmonicity of maps between level surfaces of a Hessian domain in terms of the parameter \(\alpha \) and the dimension \(n\). To illustrate the theory, we describe harmonic maps between the level surfaces of convex cones.

Keywords

Riemannian Manifold Level Surface Gradient Mapping Christoffel Symbol Hermitian Manifold 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Notes

Acknowledgments

The author thanks the referees for their helpful comments.

References

  1. 1.
    Amari, S., Nagaoka, H.: Methods of Information Geometry. American Mathematical Society, Providence, Oxford University Press, Oxford (2000)Google Scholar
  2. 2.
    Cheng, S.Y., Yau, S.T.: The real Monge-Ampère equation and affine flat structures. In: Chern, S.S., Wu, W.T. (eds.) Differential Geometry and Differential Equations, Proceedings of the 1980 Beijing Symposium, Beijing, pp. 339–370 (1982)Google Scholar
  3. 3.
    Eelles, J., Lemaire, L.: Selected Topics in Harmonic Maps. American Mathematical Society, Providence (1983)Google Scholar
  4. 4.
    Grunau, H.C., Kühnel, M.: On the existence of Hermitian-harmonic maps from complete Hermitian to complete Riemannian manifolds. Math. Z. 249, 297–327 (2005)CrossRefzbMATHMathSciNetGoogle Scholar
  5. 5.
    Hao, J.H., Shima, H.: Level surfaces of non-degenerate functions in \({ r}^{n+1}\). Geom. Dedicata 50, 193–204 (1994)CrossRefzbMATHMathSciNetGoogle Scholar
  6. 6.
    Ivanov, S.: On dual-projectively flat affine connections. J. Geom. 53, 89–99 (1995)CrossRefzbMATHMathSciNetGoogle Scholar
  7. 7.
    Jost, J., Şimşir, F.M.: Affine harmonic maps. Analysis 29, 185–197 (2009)Google Scholar
  8. 8.
    Jost, J., Yau, S.T.: A nonlinear elliptic system for maps from Hermitian to Riemannian manifolds and rigidity theorems in Hermitian geometry. Acta Math. 170, 221–254 (1993)CrossRefzbMATHMathSciNetGoogle Scholar
  9. 9.
    Kurose, T.: On the divergence of 1-conformally flat statistical manifolds. Tôhoku Math. J. 46, 427–433 (1994)CrossRefzbMATHMathSciNetGoogle Scholar
  10. 10.
    Ni, L.: Hermitian harmonic maps from complete Hermitian manifolds to complete Riemannian manifolds. Math. Z. 232, 331–335 (1999)CrossRefzbMATHMathSciNetGoogle Scholar
  11. 11.
    Nomizu, K., Pinkal, U.: On the geometry and affine immersions. Math. Z. 195, 165–178 (1987)CrossRefzbMATHMathSciNetGoogle Scholar
  12. 12.
    Nomizu, K., Sasaki, T.: Affine Differential Geometry: Geometry of Affine Immersions. Cambridge University Press, Cambridge (1994)zbMATHGoogle Scholar
  13. 13.
    Shima, H.: Harmonicity of gradient mapping of level surfaces in a real affine space. Geom. Dedicata 56, 177–184 (1995)CrossRefzbMATHMathSciNetGoogle Scholar
  14. 14.
    Shima, H.: The Geometry of Hessian Structures. World Scientific Publishing, Singapore (2007)CrossRefzbMATHGoogle Scholar
  15. 15.
    Uohashi, K.: On \(\alpha \)-conformal equivalence of statistical submanifolds. J. Geom. 75, 179–184 (2002)CrossRefzbMATHMathSciNetGoogle Scholar
  16. 16.
    Uohashi, K.: Harmonic maps relative to \(\alpha \)-connections on statistical manifolds. Appl. Sci. 14, 82–88 (2012)zbMATHMathSciNetGoogle Scholar
  17. 17.
    Uohashi, K.: A Hessian domain constructed with a foliation by 1-conformally flat statistical manifolds. Int. Math. Forum 7, 2363–2371 (2012)zbMATHMathSciNetGoogle Scholar
  18. 18.
    Uohashi, K.: Harmonic maps relative to \(\alpha \)-connections on Hessian domains. In: Nielsen, F., Barbaresco, F. (eds.) Geometric Science of Information, First International Conference, GSI 2013, Paris, France, 28–30 August 2013. Proceedings, LNCS, vol. 8085, pp. 745–750. Springer, Heidelberg (2013)Google Scholar
  19. 19.
    Uohashi, K., Ohara, A., Fujii, T.: 1-Conformally flat statistical submanifolds. Osaka J. Math. 37, 501–507 (2000)zbMATHMathSciNetGoogle Scholar
  20. 20.
    Uohashi, K., Ohara, A., Fujii, T.: Foliations and divergences of flat statistical manifolds. Hiroshima Math. J. 30, 403–414 (2000)zbMATHMathSciNetGoogle Scholar
  21. 21.
    Urakawa, H.: Calculus of Variations and Harmonic Maps. Shokabo, Tokyo (1990) (in Japanese)Google Scholar

Copyright information

© Springer International Publishing Switzerland 2014

Authors and Affiliations

  1. 1.Department of Mechanical Engineering and Intelligent Systems, Faculty of EngineeringTohoku Gakuin UniversityTagajoJapan

Personalised recommendations